Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Apr 28, 2005, 5:47 AM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2005, 5:47 AM PDT (12:47 UTC)
- Expired
- Apr 28, 2005, 8:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 47 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 281252 FFWSGX CAC071-281500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 547 AM PDT THU APR 28 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...SAN BERNARDINO...RIALTO...RANCHO CUCAMONGA...HIGHLAND...FONTANA * UNTIL 800 AM PDT * AT 542 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY RAIN MOVING OVER THE FOOTHILLS AND INTO THE SAN BERNARDINO MOUNTAINS. MUD SLIDES AND ROCK SLIDES ARE POSSIBLE. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3411 11764 3406 11719 3434 11699 3438 11764 $$ SGX
2 follow-up statements
000 WGUS76 KSGX 281353 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 653 AM PDT THU APR 28 2005 CAC071-281500- SAN BERNARDINO CA- 653 AM PDT THU APR 28 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 AM PDT FOR SOUTHWESTERN SAN BERNARDINO COUNTY... AT 645 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAJON SUMMIT...LAKE ARROWHEAD...LYTLE CREEK AND CRESTLINE. MUD SLIDES AND ROCK SLIDES ARE POSSIBLE. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS THE AREAS ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3411 11764 3406 11719 3434 11699 3438 11764 $$ ECC
000 WGUS76 KSGX 281458 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 753 AM PDT THU APR 28 2005 CAC071-281503- SAN BERNARDINO CA- 753 AM PDT THU APR 28 2005 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY IS CANCELLED... RAINFALL OVER THE AREA IS DECREASING AS THE HEAVIEST RAIN MOVES EAST. THEREFORE THE FLASH FLOOD WARNING IS CANCELED. LAT...LON 3411 11764 3406 11719 3434 11699 3438 11764 $$ ECC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:50 AM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 3:50 AM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 350 AM PDT THU APR 28 2005 .SYNOPSIS...A LATE SEASON PACIFIC STORM WILL MOVE INLAND ACROSS CALIFORNIA TODAY BRINGING MODERATE AMOUNTS OF RAIN AND SNOW ALONG WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR FRIDAY AND A LITTLE WARMER SATURDAY UNDER WEAK HIGH PRESSURE. ANOTHER WEAKER SYSTEM WILL BRUSH BY TO THE NORTH SUNDAY AND MONDAY WITH CLOUDS AND A DEEPENING MARINE LAYER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LATE SEASON STORM CONTINUES TO MOVE EASTWARD ACROSS SOUTHERN CALIFORNIA. GFS REMAINS THE PREFERRED SOLUTION. 24-HOUR TRENDS ARE SLIGHTLY SLOWER EASTWARD MOVEMENT WITH 500 MB TEMPERATURES NOT QUITE AS COOL. SATELLITE IMAGERY SHOWS A WAVE HAS DEVELOPED ON THE FRONT OVER THE SOUTHERN CALIFORNIA BIGHT WITH COOLING OF CLOUD TOPS IN THIS AREA. THIS MESHES WITH THE ENHANCEMENT SHOWN IN THE GFS QPF FIELD OVER THIS AREA FOR THIS MORNING. MAIN PRECIPITATION BAND HAS REACHED NORTHWEST PORTIONS OF THE FORECAST AND WILL CONTINUE TO OVERSPREAD MUCH OF THE REST OF THE FORECAST AREA THROUGH DAYBREAK. SNOW ADVISORY CONTINUES FOR THE HIGHER MOUNTAINS WITH WIND ADVISORY FOR THE MOUNTAINS AND DESERTS. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM ONE HALF TO ONE INCH AT THE COAST TO 1 TO 2 INCHES ON THE COASTAL SLOPES. OTHERWISE...NOT TOO MUCH CHANGE IN THINKING FOR THE FORECAST FOR THE NEXT WEEK. SHORTWAVE MOVING THROUGH ON SUNDAY AND EARLY MORNING REMAINS MARGINAL FOR PRECIPITATION FOR SOUTHWEST CALIFORNIA...BUT SHOULD BRING SOME MINOR COOLING WITH STRONGER GUSTY WINDS IN THE MOUNTAINS AND DESERTS...THEN FAIR AND GRADUAL WARMING THROUGH MIDWEEK. NOTE...THE IFPS DATABASE HAS BECOME CORRUPTED BY SOME PROCESS NCF HASNT SEEN BEFORE. TEXT PRODUCTS REFLECT MOST OF THE LATEST THINKING ON THE FORECAST. GRAPHICAL PRODUCTS AND SOME WEB PRODUCTS PULLED FROM THE GRIDS WILL NOT BE UPDATED UNTIL THIS PROBLEM IS RESOLVED. THERE MAY BE SOME MINOR INCONSISTENCIES IN SOME OF THE THE WEB AND GRAPHICAL PRODUCTS AS A RESULT. && .SGX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM...SEE LAXWSWSGX. WIND ADVISORY UNTIL 9 PM...SEE LAXNPWSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. && MARTIN
Hazardous weather outlook, Apr 27, 9:10 PM PDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT WED APR 27 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-281400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 910 PM PDT WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A LATE SEASON PACIFIC STORM WILL MOVE EASTWARD TOWARDS CALIFORNIA. MODERATE TO LOCALLY HEAVY PRECIPITATION MAY DEVELOP ALONG AND WEST OF THE MOUNTAINS LATE TONIGHT. STRONG GUSTY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY. FOR THURSDAY...A LATE SEASON PACIFIC STORM WILL MOVE INLAND ACROSS CALIFORNIA. THIS STORM IS EXPECTED TO BRING MODERATE TO LOCALLY HEAVY PRECIPITATION ALONG AND WEST OF THE MOUNTAINS. THERE WILL BE STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. THERE IS THE POSSIBILITY OF ISOLATED THUNDERSTORMS AND WATERSPOUTS OVER THE COASTAL WATERS THURSDAY MORNING...SEE LAXMWSSGX. SEVERAL INCHES OF SNOW ARE EXPECTED IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6000 FEET CAUSING HAZARDOUS TRAVEL CONDITIONS...SEE LAXWSWSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS POSSIBLE THURSDAY MORNING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MARTIN/JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:12 PM PDT | Special Marine Warning | SGX | 48 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.